Nagoya Mathematical Journal

Bounds on the Hilbert-Kunz multiplicity

Olgur Celikbas, Hailong Dao, Craig Huneke, and Yi Zhang

Full-text: Open access

Abstract

In this paper we give new lower bounds on the Hilbert-Kunz multiplicity of unmixed nonregular local rings, bounding them uniformly away from 1. Our results improve previous work of Aberbach and Enescu.

Article information

Source
Nagoya Math. J. Volume 205 (2012), 149-165.

Dates
First available in Project Euclid: 1 March 2012

Permanent link to this document
http://projecteuclid.org/euclid.nmj/1330611004

Digital Object Identifier
doi:10.1215/00277630-1543805

Mathematical Reviews number (MathSciNet)
MR2891167

Zentralblatt MATH identifier
06024990

Subjects
Primary: 13A35: Characteristic p methods (Frobenius endomorphism) and reduction to characteristic p; tight closure [See also 13B22]
Secondary: 13B22: Integral closure of rings and ideals [See also 13A35]; integrally closed rings, related rings (Japanese, etc.) 13H15: Multiplicity theory and related topics [See also 14C17] 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx]

Citation

Celikbas, Olgur; Dao, Hailong; Huneke, Craig; Zhang, Yi. Bounds on the Hilbert-Kunz multiplicity. Nagoya Math. J. 205 (2012), 149--165. doi:10.1215/00277630-1543805. http://projecteuclid.org/euclid.nmj/1330611004.


Export citation

References

  • [AE] I. M. Aberbach and F. Enescu, Lower bounds for Hilbert-Kunz multiplicities in local rings of fixed dimension, Michigan Math. J. 57 (2008), 1–16.
  • [AL] I. M. Aberbach and G. Leuschke, The F-signature and strong F-regularity, Math. Res. Lett. 10 (2003), 51–56.
  • [BE] M. Blickle and F. Enescu, On rings with small Hilbert-Kunz multiplicity, Proc. Amer. Math. Soc. 132 (2004), 2505–2509.
  • [BH] W. Bruns and J. Herzog, Cohen-Macaulay Rings, Cambridge Stud. Adv. Math. 39, Cambridge University Press, Cambridge, 1993.
  • [Ch] S. Choi, Betti numbers and the integral closure of ideals, Ph.D. dissertation, Purdue University, West Lafayette, Indiana, 1989.
  • [ES] F. Enescu and K. Shimomoto, On the upper semi-continuity of the Hilbert-Kunz multiplicity, J. Algebra 285 (2005), 222–237.
  • [HH] M. Hochster and C. Huneke, Tight closure, invariant theory and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), 31–116.
  • [HoY] M. Hochster and Y. Yao, Second coefficients of Hilbert-Kunz functions for domains, preprint.
  • [H] C. Huneke, Tight Closure and its Applications, with an appendix by Melvin Hochster, CBMS Reg. Conf. Ser. Math. 88, Amer. Math. Soc., Providence, 1996.
  • [HL] C. Huneke and G. Leuschke, Two theorems about maximal Cohen-Macaulay modules, Math. Ann. 324 (2002), 391–404.
  • [HMM] C. Huneke, M. A. McDermott, and P. Monsky, Hilbert-Kunz functions for normal rings, Math. Res. Lett. 11 (2004), 539–546.
  • [HY] C. Huneke and Y. Yao, Unmixed local rings with minimal Hilbert-Kunz multiplicity are regular, Proc. Amer. Math. Soc. 130 (2002), 661–665.
  • [Ku] K. Kurano, On Roberts rings, J. Math. Soc. Japan 53 (2001), 333–355.
  • [M] P. Monsky, The Hilbert-Kunz function, Math. Ann. 263 (1983), 43–49.
  • [SH] I. Swanson and C. Huneke, Integral Closure of Ideals, Rings, and Modules, London Math. Soc. Lecture Note Ser. 336, Cambridge University Press, Cambridge, 2006.
  • [T] K. Tucker, F-signature exists, preprint, 2010.
  • [W] K.-i. Watanabe, “Chains of integrally closed ideals” in Commutative Algebra (Grenoble/Lyon, 2001), Contemp. Math. 331, Amer. Math. Soc., Providence, 2003, 353–358.
  • [WY1] K.-i. Watanabe and K.-i. Yoshida, Hilbert-Kunz multiplicity and an inequality between multiplicity and colength, J. Algebra 230 (2000), 295–317.
  • [WY2] K.-i. Watanabe and K.-i. Yoshida, Minimal relative Hilbert-Kunz multiplicity, Illinois J. Math. 48 (2004), 273–294.
  • [WY3] K.-i. Watanabe and K.-i. Yoshida, Hilbert-Kunz multiplicity of three-dimensional local rings, Nagoya Math. J. 177 (2005), 47–75.
  • [Y] Y. Yao, Observations on the F-signature of local rings of characteristic p, J. Algebra 299 (2006), 198–218.